North Carolina, 2012Heat in North Carolina, June 29 to 30, 2012
June 29 to 30, 2012 · NWS ILM · 9 events in 9 counties and zones
High temperatures combined with high dewpoints produced heat indices over 110 degrees.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High temperatures combined with high dewpoints produced heat indices over 110 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 29, 9:49 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 9:49 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1049 AM EDT FRI JUN 29 2012
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL BUILD OVER THE AREA...BRINGING
OPPRESSIVE HEAT AND HUMIDITY INTO EARLY NEXT WEEK. THE RIDGE WILL
SLOWLY WEAKEN NEXT WEEK...ALLOWING TEMPERATURES TO DECREASE...AND
PRODUCING INCREASED CHANCES FOR THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM FRIDAY...STILL NO SIGNIFICANT CHANGES NEEDED TO THE
ONGOING FORECAST. MORNING SOUNDINGS AND LATEST GUIDANCE CONTINUE
TO INDICATE AN EXTREMELY HOT AND SUNNY AFTERNOON ON TAP. WILL
CONTINUE HEAT ADVISORY AS ADVERTISED FOR ALL COUNTIES. LATEST OBS
SHOW THE EXPECTED RAPID RISE IN TEMPERATURES THIS MORNING...WITH
MID TO UPPER 80S FOUND ABOUT EVERYWHERE. PREVIOUS DISCUSSION FROM
3 AM FOLLOWS:
HERE WE GO - THE GREAT 2012 HEAT WAVE IS UPON US! AIR TEMPERATURES
IN THE 950-750 MB LAYER (2000-9000 FT AGL) HAVE BEEN STEADILY
RISING OVERNIGHT AS THE MID AND UPPER LEVEL RIDGE SPILLS EAST
ACROSS THE APPALACHIANS AND INTO THE CAROLINAS. BY THE TIME THE
SUN RISES IN A FEW HOURS AIR TEMPERATURES 2500 FT ABOVE THE GROUND
WILL ALREADY BE IN THE MID 80S...PRIMING OUR INLAND AREAS FOR A
RUN AT OR ABOVE 100 DEGREES TODAY. THE 00Z GFS/NAM/ECMWF MODEL
CONSENSUS PERFECTLY MATCHED THE THERMAL PROFILE FROM THE 00Z
SOUNDING AT ATLANTA...BUT THIS MODEL CONSENSUS WAS 1-2 DEGREES F
TOO WARM BELOW 800 MB AT GSO. DESPITE THE BETTER VERIFICATION OF
THE NAM MOS RECENTLY WE'LL ALSO BLEND IN ABOUT 1/3RD OF THE COOLER
GFS MOS FOR TODAY'S HIGHS GIVEN THE COOLER THERMAL PROFILE NOTICED
AT GSO. THIS GIVES 101-103 NEAR AND WEST OF INTERSTATE 95...NEAR
100 ACROSS INTERIOR HORRY AND GEORGETOWN COUNTIES...AND UPPER 90S
FOR THE REMAINDER OF THE AREA AWAY FROM THE BEACHES. WITHIN 3 OR 4
MILES OF THE COAST HIGHS SHOULD RANGE FROM THE UPPER 80S TO MID
90S JUST AHEAD OF THE SEABREEZE. HEAT ADVISORIES WILL REMAIN IN
EFFECT FOR HEAT INDEX VALUES AT OR ABOVE 105 TODAY.
WESTERLY FLOW ACROSS THE MOUNTAINS PLUS STRONG INSOLATION WILL
PRODUCE A THERMAL TROUGH ACROSS THE INTERIOR COASTAL PLAIN WHICH
WILL HELP VEER SURFACE WINDS MORE SOUTHERLY ALONG THE COAST. WITH
20+ DEGREE INLAND-TO-MARINE AIR TEMPERATURE CONTRASTS THERE SHOULD
BE A MODERATE SEABREEZE CIRCULATION THIS AFTERNOON...WITH SOUTH
WINDS INCREASING TO 15-20 MPH ON THE BEACHES BY 2-3 PM.
EXTRAORDINARILY LARGE TEMPERATURE-DEWPOINT SPREADS AT THE TOP OF THE
MIXED LAYER SHOULD PRECLUDE EVEN A SHRED OF CUMULUS TODAY...AND
CLEAR SKIES WILL CONTINUE INTO TONIGHT. MODELS SHOW A MODEST
INCREASE IN MOISTURE BETWEEN 700-800 MB AROUND MIDNIGHT ABOUT THE
SAME TIME A COUPLE OF WEAK SHORTWAVES DIVE SOUTHEAST AROUND THE EDGE
OF THE UPPER RIDGE ACROSS SE VIRGINIA AND THE NC OUTER BANKS...BUT
ANY CONVECTIVE ACTIVITY SHOULD REMAIN TOO FAR NORTH AND EAST FOR
IMPACTS LOCALLY. LOWS SHOULD RANGE FROM THE MID TO UPPER 70S...WITH
DEWPOINTS RISING ALMOST THAT HIGH LATE TONIGHT.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...EXPECT THE HOTTEST DAYS OF THE SUMMER THUS
FAR. STRONG UPPER RIDGE WILL BE CENTERED OVER THE SOUTHEAST WITH
HEIGHTS REACHING 595 DEM JUST TO OUR WEST. 850 TEMPS WILL BE UP
NEAR 26C WHICH SHOULD MAKE FOR TEMPS REACHING OVER 100 DEGREES
EACH AFTERNOON THROUGH THE WEEKEND. THE STRONGER WESTERLY
COMPONENT TO THE FLOW ON SUNDAY SHOULD BRING HIGHER TEMP VALUES
TO THE COAST AS SEA BREEZE WILL BE PINNED CLOSER TO THE COAST.
HIGH TEMPS WILL BE FLIRTING WITH RECORD HIGHS. A SOUTHERLY RETURN
FLOW WILL BRING DEWPOINT TEMPS INTO THE MID TO UPPER 70S. THE
COMBINATION OF HIGH HEAT AND HUMIDITY WILL CREATE HEAT
ADVISORY/WARNING CONDITIONS WITH HEAT INDEX VALUES REACHING AROUND
110. SOME SPOTS MAY NEAR 115 OR ABOVE PUSHING THEM WELL INTO HEAT
WARNING THRESHOLDS BY SUNDAY.
ALTHOUGH THE POTENTIAL EXISTS FOR DEVELOPMENT OF ISOLD
STORMS...THE STRONG RIDGE ALOFT WILL PROVIDE PLENTY OF SUBSIDENCE
AND DRY AIR. IF ANY STORMS DO POP IT WILL BE ASSOCIATED WITH
PIEDMONT TROUGH INLAND AND THE SEA BREEZE BOUNDARY CLOSER TO THE
COAST. BETTER CHC WILL OCCUR LATE SUNDAY AS GFS HAS BEEN
CONSISTENTLY SHOWING A MINOR PERTURBATION IN THE FLOW REACHING
DOWN INTO THE CAROLINAS AS RIDGE GETS SUPPRESSED FARTHER SOUTH
INTO EARLY NEXT WEEK.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...THE STRONG RIDGE ALOFT WILL GET SUPPRESSED
FARTHER SOUTH AS TROUGH DIGS DOWN THE EASTERN SEA BOARD REACHING
INTO THE CAROLINAS. THIS WILL ALLOW PERTURBATIONS IN THE MID
LEVELS TO RIDE DOWN INTO THE LOCAL AREA. THIS WILL ENHANCE ANY
SHWR/TSTM DEVELOPMENT EACH AFTN. THE STEERING FLOW WILL MAINTAIN A
STRONG WESTERLY COMPONENT AND THEREFORE ANY SHWRS/TSTMS THAT
DEVELOP INLAND ALONG THE PIEDMONT TROUGH WILL MOVE TOWARD THE
COAST. THIS WILL ALSO HELP TO KEEP SEA BREEZE BOUNDARY CLOSER TO
THE COAST ALLOWING FOR BETTER CHC OF STORMS NEAR THE COAST.
AS FOR TEMPS...H5 HEIGHTS WILL BE LOWERING AS RIDGE BUILDS IN THE
CENTRAL CONUS AND GETS SUPPRESSED FARTHER SOUTH AS TROUGH DIGS
DOWN FROM THE NORTHEAST STATES. H5 HEIGHTS WILL BE DOWN TO 590 DEM ON
TUES AND AROUND 585 DEM BY THURS. 850 TEMPS WILL DROP DOWN TO JUST
UNDER 20C BY TUES REMAINING AROUND THIS VALUE THROUGH THE
REMAINDER OF THE WEEK. THEREFORE AFTER ONE LAST DAY OF MORE EXCESSIVE
HEAT ON MONDAY...TEMPS WILL BEGIN TO DROP A FEW DEGREES. HOT AND
HUMID WEATHER WILL CONTINUE THROUGH THE WEEK THOUGH...WITH ABOVE NORMAL
TEMPS INTO THE MID 90S DURING THE DAY AND MID 70S OVERNIGHT.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
AS OF 12Z...DRY HIGH PRESSURE OVER THE REGION THROUGH THE FORECAST
PERIOD. CONFIDENCE IS HIGH FOR VFR WITH SOUTHWEST WIND DOMINANT
THROUGH THE DAY. STRONGER WINDS WILL BE NEAR THE COAST WHERE THE
SEABREEZE CIRCULATION WILL ADD ANOTHER 5-8 MPH OF WIND DURING THE
MID TO LATE AFTERNOON HOURS.
EXTENDED OUTLOOK...VFR. A CHANCE OF THUNDERSTORMS MONDAY...WITH A
SLIGHTLY BETTER CHANCE TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM FRIDAY...OVERNIGHT LOW LEVEL JET HAS
DIMINISHED...WITH SWLY WINDS NOW DOWN IN THE 10 TO 15 KT RANGE
THROUGHOUT THE WATERS. AFTER A BIT OF A LULL THIS MORNING...ANTICIPATE
A SIGNIFICANT INCREASE IN NEARSHORE WIND SPEEDS THIS AFTERNOON
WITH THE SEABREEZE. NO SIGNIFICANT CHANGES ARE NEEDED TO THE
FORECAST THIS MORNING. PREVIOUS DISCUSSION FROM 300 AM FOLLOWS...
THE MAIN FEATURE AFFECTING WINDS AND WEATHER THROUGH TONIGHT WILL BE
A LOW PRESSURE TROUGH ACROSS THE INTERIOR COASTAL PLAIN. THIS TROUGH
WILL DEVELOP IN RESPONSE TO WESTERLY MID-LEVEL FLOW CROSSING THE
SOUTHERN APPALACHIANS PLUS INTENSE HEATING OCCURRING INLAND TODAY.
THE IMPACT ON MARINE WEATHER WILL BE SURFACE WINDS BACKING TO THE
SOUTH-SOUTHWEST WITH SPEEDS GENERALLY 10-15 KT. LARGE
INLAND-TO-MARINE AIR TEMPERATURE DIFFERENCES THIS AFTERNOON WILL
FUEL A MODERATE SEABREEZE...WITH NEARSHORE WIND SPEEDS INCREASING TO
15-20 KT BY MID TO LATE AFTERNOON. THESE STRONGER WINDS SHOULD DIE
DOWN AFTER SUNSET AS THE THERMAL GRADIENT WEAKENS.
SPECTRAL WAVE PLOTS FROM THE FRYING PAN SHOALS BUOY SHOW ABOUT 1/3RD
OF OUR WAVE ENERGY IS FROM 8-SECOND SOUTHEAST SWELL GENERATED BY
FORMER TROPICAL STORM DEBBY. THE REMAINDER IS SHORT PERIOD WIND
WAVES. TOTAL WAVE HEIGHTS SHOULD RANGE FROM 2-4 FT TODAY...HIGHEST
IN THE FRYING PAN SHOALS VICINITY THROUGH THIS EVENING.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...PERSISTENT SOUTHWESTERLY FLOW AROUND WESTERN
PERIPHERY OF BERMUDA HIGH AND PIEDMONT TROUGH OVER INLAND
CAROLINAS WILL PRODUCE WINDS 10 TO 15 KTS THROUGH MOST OF THE
PERIOD. OVERALL EXPECT SEAS TO REMAIN 2 TO 4 FT. WINDS WILL BECOME
SLIGHTLY MORE ON SHORE AND GUSTY EACH AFTERNOON LEADING TO
CHOPPIER SEAS.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...SOUTHWESTERLY FLOW WILL CONTINUE THROUGH MUCH
OF THE WEEK BETWEEN BERMUDA HIGH AND PIEDMONT TROUGH OVER INLAND
CAROLINAS. EXPECT WINDS TO REMAIN 10 TO 15 KTS BUT SLIGHTLY HIGHER
EACH AFTERNOON AS SEA BREEZE DEVELOPS. SEAS WILL REMAIN BETWEEN 2
AND 4 FT IN SHORTER PERIOD WIND WAVES.
&&
.CLIMATE...
WITH EXTREMELY HOT...NEAR RECORD HEAT...EXPECTED TODAY THROUGH
MONDAY...WE MAY APPROACH OR EXCEED SOME RECORD HIGH TEMPS AT THE
LOCAL CLIMATE STATIONS. THE RECORDS ARE AS FOLLOWS:
FRIDAY (TODAY), JUNE 29TH:
ILM - 101 (1959)
FLO - 101 (1998)
CRE - 94 (1952)
SATURDAY, JUNE 30TH:
ILM - 100 (1959)
FLO - 103 (1990)
CRE - 99 (1998)
SUNDAY, JULY 1ST:
ILM - 98 (1990)
FLO - 101 (1990)
CRE - 101 (1990)
MONDAY, JULY 2ND:
ILM - 97 (1980)
FLO - 102 (1954)
CRE - 92 (1953)
ADDITIONALLY...SINCE WE ARE EXPECTING THE POTENTIAL FOR SOME PLACES
TO APPROACH ALL-TIME RECORDS...THOSE ARE BELOW:
ILM:
JUNE - 104 (6/27/1952)
JULY - 103 (7/12/1879)
ALL-TIME - 104 (6/27/1952)
FLO:
JUNE - 108 (6/27/1954)
JULY - 105 (7/8/1977)
ALL-TIME - 108 (6/27/1954)
CRE:
JUNE - 104 (6/26/1954)
JULY - 101 (7/27/2005)
ALL-TIME - 104 (6/26/1954)
AND JUST FOR REFERENCE...THE ALL-TIME STATE RECORDS FOR THE
CAROLINAS ARE:
NORTH CAROLINA: 110 (8/21/1983 IN FAYETTEVILLE)
SOUTH CAROLINA: 111 (6/28/1954 IN CAMDEN)
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR SCZ017-023-024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR NCZ087-096-099-105>110.
MARINE...NONE.
&&
SYNOPSIS...REK
NEAR TERM...REK/TRA
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...DRH
MARINE...REK/TRA/RGZ
CLIMATE...REKHazardous weather outlook, Jun 29, 4:03 AM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
503 AM EDT FRI JUN 29 2012
NCZ107-300900-
INLAND NEW HANOVER-
503 AM EDT FRI JUN 29 2012
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDICES 105 TO 108
DEGREES.
WATER LEVELS IN THE CAPE FEAR RIVER AT DOWNTOWN WILMINGTON MAY
APPROACH MINOR COASTAL FLOODING LEVELS LATE THIS AFTERNOON. A
COASTAL FLOOD ADVISORY MAY BE REQUIRED. HIGH TIDE WILL OCCUR
AROUND 630 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY AND SUNDAY FOR HEAT
INDICES 110 TO 119 DEGREES.
MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON EARLY IN THE EVENINGS SATURDAY AND SUNDAY.
COASTAL FLOOD ADVISORIES MAY BE REQUIRED. HIGH TIDES WILL OCCUR
BETWEEN 700 PM AND 830 PM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056-
300900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
503 AM EDT FRI JUN 29 2012
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDICES 105 TO 108
DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY AND SUNDAY FOR HEAT
INDICES 110 TO 119 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-300900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
503 AM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
9
Heat, Bladen
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Bladen forecast zone
- Reported by
- ASOS
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Coastal Brunswick
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Coastal Brunswick forecast zone
- Reported by
- ASOS
- Coordinates
- 34.039, -78.227 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Coastal New Hanover
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Coastal New Hanover forecast zone
- Reported by
- ASOS
- Coordinates
- 34.181, -77.866 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Columbus
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Columbus forecast zone
- Reported by
- ASOS
- Coordinates
- 34.265, -78.655 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Inland Brunswick
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Inland Brunswick forecast zone
- Reported by
- ASOS
- Coordinates
- 34.039, -78.227 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Inland New Hanover
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Inland New Hanover forecast zone
- Reported by
- ASOS
- Coordinates
- 34.181, -77.866 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Inland Pender
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Inland Pender forecast zone
- Reported by
- ASOS
- Coordinates
- 34.515, -77.889 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Robeson
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Robeson forecast zone
- Reported by
- ASOS
- Coordinates
- 34.640, -79.103 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
Heat, Coastal Pender
- When
- June 29, 12:00 PM EST to June 30, 6:00 PM EST
- Where
- Coastal Pender forecast zone
- Reported by
- ASOS
- Coordinates
- 34.515, -77.889 (the zone’s center; the record gives no point)
Northwest flow aloft and southwest flow at the surface produced excessive heat at the end of June. The heat index went over 110 degrees beginning the afternoon of June 29th, continuing through the next day. The highest heat index noted was near 120 degrees. There were no reports of heat related illnesses or fatalities.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390899, 390900, 390901, 390904, 390905, 390906, 390908, 390910, 395766.